The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Feeling Faint with VM?


#1

Hi all fellow VMers! Hope your all doing as good as you can be! I wondered if anyone else experiences faintness feelings with vestibular migraine? I have previously but it was accompanied with vertigo. Think its a possible flare up because its happened everyday for a week or more now… I had to take the day off as i was too weak to get out of bed this morning.

Hours after this on/off feeling I will get a stinking migraine… having tomorrow off work to rest too. Only thing I think helps is elevating my legs (for more blood flowing to the brain) but I cant spend my life with my legs in the air :roll_eyes:

Anyone else get this?
Lots of love
Kirsty :two_hearts:


#2

Hi. I‘ve only ever once, in 15 years, felt like I might faint with a MAV attack, and I have serious recurrent vertigo attacks and don’t get headaches at all. It quite unusual with MAV but lots of people experience ‘light headness’ which is a sort of halfway towards feeling faint I guess. I don’t imagine it’s particularly common in MAV. People’s symptoms vary quite alot. I notice however you take a betablocker. As fainting is associated with low blood pressure I should keep a check on your BP, and maybe speak with your doctor. Helen


#3

I’ve definitely felt this way. I’ve since cut it out completely, but it used to help to cut out sugar and caffeine and add more protein.


#4

Thanks for your reply ladies. I have been keeping a check on my blood pressure and it can get low at 90/60 with the Candesartan im taking 16mg per day. My neuro has told me to stop it but i was worried to just stop it so sudden and now have 8mg instead. One min im hoovering the next im feeling so insteady and faint, it really is exhausting. My blood pressure has increased little so looks unlikely to be causing the faintness/lightheaded feeling. Im seeing my neuro in 5 weeks and will discuss maybe trying some new meds, will be my 3rd round of botox end of Jan too… here hoping for some symptom free days :crossed_fingers::crossed_fingers:

Thanks ladies
Kirsty :kissing_heart:


#5

I get this all the time. I go for a quick walk which clears my head but not always. I get feeling faint along with sleepy sometimes. Sometimes feeling faint with pre-syncope like symptoms. Yeah lot of variants.

I stopped doing this under the guidance of James to keep the ear pressure minimal (@turnitaround)


#6

This worked for me but everyone’s mileage does vary I guess.

Also, have to agree with others: sometimes we have different descriptions for things, could it be that your ‘feeling faint’ is equivalent to someone else’s ‘lightheadedness’? And if so that’s very common.

It’s odd though that it improves by increasing head pressure … blimey!


#7

yes for me

feeling faint = light headedness


#8

Raising legs improves blood flow doesn’t it. I always think the rear head/ear pressure feels like some sort of blood flow restriction to me so it would make some sense. Helen


#9

For me increasing head pressure would always risk bringing on vertigo or at least nystagmus … that’s why I have had to have 3 pillows at night for getting on for years now.

Some nights/mornings I’m able to relax flat now as things have improved (but wouldn’t risk falling asleep like that)


#10

Hi Kirsty
I had this a lot when I was on Candesartan 4mg and had to stop it as a result…even when sitting down a weird pre-syncope feeling would wash over me in a flash and last for a couple of mins and I would have a number of these sensations per day. It got worse and more frequent when I increased to 6mg per day. In addition, if I bent down at all I would be extremely lightheaded when I stood back up. The Candesartan did nothing for my head pressure and dizziness and so I stopped it. I have low BP anyway (typically 100/70) and Candesartan dropped me to 90/60. I have not had this fainting sensation since I stopped the Candesartan. At the start of my condition 2yrs ago I was put on Propanolol and it caused the fainting sensation also because it dropped my BP too low also and I had to stop that drug also.

Hope this helps
Mav


#11

Of course both Candesartan and Propranolol are betablockers so not too surprising really BUT … Oh, so unfair. I take Propranolol by the bucketload and I have high blood pressure, and it does nothing for my BP. Knocks my pulse right down but BP not a hope. Still it’s doing wonders for the MAV. And hopefully I’ll stick with it. Helen


#12

Yep. Head pressure is big bad news these days . It means I’ve set off some trigger or another, again, and it’s a ‘balance is crap’ day, yet again. Clear head. Happy Helen! These days, if I wake up with a stiff neck or/and head tightness, I swallow the Propranolol pills and if I’m lucky, it’ll lift in a while just like a couple of paraceutomol would lift an ordinary non-migraine headache.

How can you sleep on three pillows? I just must slide off when I fall asleep becausevI’d always wake up dead flat below the pillows head directly on the mattress, I’d need nailing into place to keep me there. Helen


#13

I have one under upper back (my wife says I’m torturing it) and two under my head, so I pivot slightly at hips and not bend my neck up from zero to 3! :slight_smile:


#14

Hi Helen
Do you take other meds to control your BP? I ask because that’s how BP drugs came about as a treatment for migraine - it was discovered that treating high BP coincidentally stopped migraines in patients that had both conditions.
Candesartan lowers BP but does not lower pulse level whereas Propanolol definitely affects pulse.
Mav


#15

Hi. No I don’t take any other meds at all for anything, just the Propranolol. Yes, I knew they found out betablockers could prevent migraine in that way. Doesn’t seem very scientific in one way but in another it’s a really effective test. I know it was accidental but it’s certainly good way to prove if something works. Try it. I guess I’m the exception that proves the rule. My GP put me on Propranolol (her second choice, after Bisolol fumerate and I didn’t agree) for migraine prevention because, she said with a frown, ‘that will slow you down a bit which won’t do you any harm, and bring that BP down a bit’. Wrong! Propranolol is the betablocker with the best reputation for treating MAV I understand. Atenolol was a second choice of the neuro-otologist who diagnosed me. Helen


#16

Thank you everyone for your replies. Im currently feeling facial tightness and weak. Im pretty pale and washed out with it all… can feel another migraine on the way!! :roll_eyes:

I guess it can be described as a lightheaded feeling yes, accompanied by jelly legs and a very unsteady gait. This feeling is up and down throughout the day… just hope it doesnt last!! One week until xmas im not sure ill be up for celebrating feeling so rubbish!!

Love to all :kissing_heart:


#17

Sounds just like MAV unfortunately. Is yr Botox wearing off maybe? @jojo65 might have better idea than me. Take care of yourself. Be kind to yourself, and try to keep your chin up. It will improve. Honest. Helen


#18

Thank you Helen - you sound like such a lovely lady :blush: maybe, for the last week it has been pretty rubbish if im honest. Im next due botox on the 22nd Jan so could be wearing off yes. Thank you for your kind words :slightly_smiling_face:

I will try and not push myself too hard today, I have some Naproxen to hand if the Migraine decides to rear its ugly head :triumph::face_with_head_bandage:

:two_hearts:


#19

Jo is the Botox Queen. I don’t know. Can you bring it forward next dose or is it fixed rigid to three monthly. Don’t push yourself hard at all if feeling rough. Wait til after the next Botox kicks in. Just take it steady. Helen


#20

Haha, I look forward to hearing from Jo (botox queen) :grin: my neuro only does the injections every 12 weeks unfortunately :triumph: see how I go… going to try get into work on Thurs if im steady enough to get about and drive.
Chronic Migraine is not fun :-1::brain::boom:

:two_hearts: